Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 28, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 10, 2013, 4:51 PM CDT for Phillips County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2013, 4:51 PM CDT (21:51 UTC)
- Expired
- May 10, 2013, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Phillips County, AR
The radar
The Little Rock radar (KLZK), 143 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
976
WGUS54 KMEG 102151
FFWMEG
ARC107-110045-
/O.NEW.KMEG.FF.W.0028.130510T2151Z-130511T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
451 PM CDT FRI MAY 10 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
* UNTIL 745 PM CDT
* AT 451 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 2 TO 4 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELAINE AND
WHITE RIVER NATIONAL WILDLIFE REFUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3434 9105 3435 9101 3444 9101 3444 9057
3438 9065 3431 9066 3433 9070 3437 9068
3437 9076 3431 9074 3427 9083 3420 9085
3424 9094 3418 9089 3418 9081 3414 9082
3416 9092 3412 9096 3412 9112
$$
30/SIRMONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 10, 3:06 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 10, 3:06 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 306 PM CDT FRI MAY 10 2013 .DISCUSSION... A SERIES OF COLD FRONTS WILL PUSH THROUGH THE MIDSOUTH OVER THE NEXT 24-36 HOURS. A COLD FRONT CURRENTLY STRETCHES FROM NEAR CARBONDALE ILLINOIS TO NEAR LITTLE ROCK ARKANSAS. A FEW SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEAST ARKANSAS WHERE THERE WAS CLEARING EARLIER THIS MORNING. IN ADDITION...SHOWERS AND THUNDERSTORMS CONTINUE TO FIRE ALONG AND SOUTH OF A CONVERGENCE LINE WHICH IS ROUGHLY LOCATED FROM JACKSON TO MEMPHIS. THIS CONVECTION WILL CONTINUE UNTIL THE FRONT PASSES THROUGH. THE FRONT SHOULD PASS THROUGH JACKSON AND MEMPHIS AROUND 12 AM-2 AM. BY MORNING THE FRONT SHOULD BE LOCATED OVER NORTHEAST MISSISSIPPI. SOME FOG COULD DEVELOP OVERNIGHT DUE TO THE SATURATED GROUND. DO NOT EXPECT MUCH CHANGE IN TEMPERATURE BEHIND THE FIRST FRONT. LOWS WILL BE IN THE MID 50S TO LOWER 60S. SATURDAY AND SATURDAY NIGHT...FIRST FRONT WILL PUSH SOUTHEAST ACROSS NORTHEAST MISSISSIPPI THROUGH MIDDAY. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THIS REGION AS A RESULT. A SECOND COLD FRONT WILL THEN BEGIN TO PUSH INTO NORTHEAST ARKANSAS BY THE AFTERNOON HOURS. MODELS INDICATING A BAND OF SHOWERS POSSIBLY A FEW THUNDERSTORMS COULD DEVELOP ALONG THE FRONT AS IT PUSHES INTO THE CWA. MODELS INDICATING BAND WILL DIE OUT AFTER SUNSET DUE TO THE LOSS OF HEATING AND LIKELY BEFORE IT REACHES THE MEMPHIS METRO AREA. COOLER TEMPERATURES AND DRIER AIR WILL FILTER INTO THE AREA SATURDAY NIGHT BEHIND THE FRONT. SUNDAY INTO MONDAY...COOL AND DRY WEATHER EXPECTED ACROSS THE MIDSOUTH. HIGHS ON SUNDAY WILL BE IN THE MID 60S TO LOWER 70S. LOWS SUNDAY NIGHT COULD ACTUALLY DROP INTO THE MID TO UPPER 30S NEAR THE TENNESSEE RIVER AS THE HIGH WILL BE DIRECTLY OVER THE CWA PROVIDING CLEAR SKIES AND LIGHT WINDS. WOULD NOT BE SURPRISED TO SEE SOME PATCHY FROST OCCUR. THE HIGH WILL BEGIN TO SHIFT EAST ON MONDAY BUT TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL THANKS TO THE COOL START MONDAY MORNING. MONDAY NIGHT THROUGH WEDNESDAY...WINDS TURN AROUND TO THE SOUTH ALLOWING FOR A WARMING TREND TO OCCUR ACROSS THE MIDSOUTH. TEMPERATURES WILL RETURN TO NEAR NORMAL OR EVEN SLIGHTLY ABOVE NORMAL WITH HIGHS IN THE LOWER TO MID 80S. LOWS WILL BE IN THE 50S AND 60S. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...A BROAD UPPER LEVEL TROF WILL SWING THROUGH THE REGION AND WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS. HIGHS WILL REMAIN IN THE LOWER 80S WITH LOWS IN THE 60S. BY FRIDAY...AN UPPER RIDGE BEGINS TO BUILD OVER THE MIDDLE PART OF THE COUNTRY. SOME DIURNAL CONVECTION MAY OCCUR WITH HIGHS IN THE LOWER TO MID 80S. KRM && .AVIATION... 18Z TAF CYCLE A LINE OF HEAVY SHOWERS IS MAINLY OVER WEST TENNESSEE AND EXTREME NORTHWESTERN MISSISSIPPI THIS AFTERNOON AND WILL CONTINUE TO MOVE NE PRODUCING MVFR VISIBILITIES AT KMEM AND KMKL. VFR CEILINGS WILL BE PREVALENT FOR MOST OF THE DAY TODAY WITH SOME PERIODS OF MVFR CEILINGS POSSIBLE. AFTER THE COLD FRONT MOVES ACROSS THE FORECAST AREA TONIGHT LOW CLOUDS WILL MOVE INTO THE REGION PRODUCING IFR CEILINGS AND POSSIBLY SOME MVFR VISIBILITIES DUE TO FOG MAINLY AFTER 06Z. WINDS WILL BE 6-10 KTS FROM THE SOUTHWEST TODAY GRADUALLY SHIFTING TO THE NORTHWEST LATE TONIGHT. AC3 && .PRELIMINARY POINT TEMPS/POPS... MEM 58 74 49 69 / 30 10 10 0 MKL 57 72 47 66 / 30 10 20 0 JBR 55 72 45 67 / 20 20 20 0 TUP 62 76 52 70 / 50 20 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 10, 3:08 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 308 PM CDT FRI MAY 10 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 308 PM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE INTO THE REGION FROM THE NORTHWEST TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND AHEAD OF THE FRONT WITH SMALL HAIL AND WIND GUSTS TO ABOUT 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PATCHY FROST WILL BE POSSIBLE LATE SUNDAY NIGHT INTO MONDAY MORNING ACROSS PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER AS LOW TEMPERATURES DROP INTO THE MID 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.